Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Miami, FL

November 22, 2015Hendry County, Florida

NWS Miami, FL issued this special weather statement at Nov 22, 2015, 9:21 AM EST for Hendry County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 22, 2015, 9:21 AM EST (14:21 UTC)
Expired
Nov 22, 2015, 10:00 AM EST
In force
39 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WWUS82 KMFL 221421
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EST SUN NOV 22 2015
 
FLZ066-067-070-071-221500-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-
921 AM EST SUN NOV 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR NORTHWESTERN BROWARD...SOUTHWESTERN PALM BEACH...EAST CENTRAL
COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 1000 AM EST...

* AT 920 AM EST...DOPPLER RADAR WAS TRACKING A SHOWER CAPABLE OF
  PRODUCING A FUNNEL CLOUD OVER MILE MARKER 60 ON ALLIGATOR ALLEY...
  OR 22 MILES NORTH OF MONROE STATION...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BIG CYPRESS SEMINOLE RESERVATION...MILE MARKER 60 ON ALLIGATOR
  ALLEY...MICCOSUKEE INDIAN RESERVATION...MICCOSUKEE SERVICE PLAZA...
  BIG CYPRESS NATIONAL PRESERVE AND COLLIER COUNTY REST AREA ON
  ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2633 8103 2636 8091 2628 8076 2616 8080
      2611 8092 2610 8108 2619 8113
TIME...MOT...LOC 1420Z 244DEG 21KT 2617 8104 

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Nov 22, 6:28 AM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Nov 22, 6:28 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
628 AM EST SUN NOV 22 2015

.AVIATION...
BAND OF SHOWERS SHOULD BE EXITING TERMINALS AROUND 12Z...THEN
EXPECT A BRIEF BREAK IN PCPN...BEFORE MORE WIDESPREAD SHRA MOVES
IN BY MID-MRNG. RAIN SHOULD LAST AT LEAST THROUGH AFTERNOON BEFORE
TAPERING OFF THIS EVENING. KEPT VFR CONDITIONS PREVAIL...BUT
PERIODS OF MVFR CIGS QUITE POSSIBLE. SSW WINDS THIS MORNING
TRANSITION THROUGH THE DAY...BECOMING NW THIS EVENING. GUSTS IN
EXCESS OF 20 KT PSBL THIS AFTERNOON...MAINLY OUT OF THE WEST.

&&

.PREV DISCUSSION... /ISSUED 441 AM EST SUN NOV 22 2015/

..WET SUNDAY FOLLOWED BY COOLER AND WINDY EARLY THANKSGIVING WEEK...

DISCUSSION...
WATER VAPOR IMAGERY SHOWING A RATHER WELL-DEFINED "S-SHAPE" CLOUD
SIGNATURE ASSOCIATED WITH THE FRONTAL SYSTEM IN THE EASTERN GULF
AND ASSOCIATED MID/UPPER LEVEL SHORTWAVE STREAMING EASTWARD. THIS
FEATURE IS ACCOMPANIED BY PRONOUNCED UPPER LEVEL DIVERGENCE WHICH
WILL AID IN SHOWERS AND SCATTERED THUNDERSTORMS ACROSS SOUTH
FLORIDA AS WARM AND HUMID SOUTHERLY WINDS STREAM NORTH AHEAD OF
THE FRONT. RADAR PICKING UP A FEW DISCRETE CELLS EARLY THIS
MORNING OVER THE GULF OF MEXICO WHICH COULD LEAD TO WATERSPOUTS
THIS MORNING. HOWEVER, LATEST TRENDS INDICATE THAT WINDS ARE
BECOMING MORE UNIDIRECTIONAL WITH TIME, DECREASING THIS POTENTIAL.
WATERSPOUTS ARE ALSO POSSIBLE OVER THE ATLANTIC WATERS MAINLY
THIS MORNING.

SATELLITE IMAGERY SHOWS A POCKET OF SLIGHTLY DRIER AIR OVER THE
SE GULF OF MEXICO BEHIND THE CLUSTER OF CONVECTION MOVING ONSHORE
THE SW GULF COAST WHICH MAY TEMPORARILY DECREASE COVERAGE OF
PRECIPITATION ACROSS SOUTH FLORIDA LATER THIS MORNING. HOWEVER
WITH THE COLD FRONT MAKING STEADY SOUTHWARD PROGRESS, DEEP
MOISTURE REMAINING IN PLACE, MID/UPPER SHORTWAVE MOVING OVERHEAD
AND SURFACE HEATING, EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS
TO DEVELOP BY MIDDAY AND CONTINUE DURING THE AFTERNOON. EXPECT A
FEW STRONGER CELLS WITH WIND GUSTS UP TO 35 MPH ALONG WITH LOCALLY
HEAVY RAINFALL WHICH COULD LEAD TO SOME FLOODING. THE COLD FRONT
WILL MAKE IT TO THE LAKE OKEECHOBEE AREA LATE THIS AFTERNOON, THEN
ACROSS THE REMAINDER OF SOUTH FLORIDA DURING THE EARLY TO MIDDLE
PART OF THE EVENING BEFORE MOVING INTO THE STRAITS OF FLORIDA BY
MIDNIGHT. RAIN WILL TAPER OFF SHORTLY AFTER THE FRONTAL PASSAGE
WITH ABOUT AN HOUR OR TWO OF LIGHTER PRECIPITATION BEHIND THE
FRONT.

THE MUCH ANTICIPATED COOLER AIR ARRIVES TONIGHT ON STRONG AND
GUSTY NORTH WINDS. TEMPERATURE FORECAST FOR THE NEXT COUPLE OF
DAYS HAS CHANGED LITTLE FROM PREVIOUS DAYS, WITH LOWS IN THE MID
TO UPPER 50S INTERIOR PORTIONS OF SOUTHWEST FLORIDA AND 60S
ELSEWHERE EARLY MONDAY MORNING. HIGHS ON MONDAY ONLY IN THE LOWER
TO MID 70S...ABOUT 5-7 DEGREES BELOW NORMAL. THE COOLEST NIGHT IS
STILL EXPECTED TO BE MONDAY NIGHT INTO TUESDAY MORNING WITH LOWS
GENERALLY ABOUT 2-5 DEGREES COOLER THAN TONIGHT'S READINGS. WINDS
WILL BECOME NE/ONSHORE AT THE EAST COAST MONDAY NIGHT WHICH BEGINS
THE MODERATING TREND, AS WELL AS LEAD TO A FEW SHOWERS ALONG THE
EAST COAST.

MODERATE/STRONG NORTHEAST FLOW PATTERN SETTLES INTO SOUTH FLORIDA
FOR MOST OF THANKSGIVING WEEK. THIS WILL RESULT IN CONTINUED
BREEZY CONDITIONS, SEASONABLY MILD TEMPERATURES AND MODERATE
HUMIDITY LEVELS (HIGHS IN THE LOWER 80S AND LOWS IN THE 60S/LOWER
70S) AND PASSING SHOWERS MAINLY EAST COAST METRO AREAS. THE EAST
COAST SHOWERS ARE EXPECTED TO INCREASE SLIGHTLY TUESDAY
NIGHT/WEDNESDAY AS A WEAK MID/UPPER LEVEL SHORTWAVE ZIPS THROUGH
THE AREA IN ZONAL W/NW UPPER LEVEL FLOW, ALTHOUGH THE MOISTURE
WILL REMAIN QUITE SHALLOW WITH NO THUNDER. A MID LEVEL CUTOFF LOW
DIGS OFF THE FLORIDA EAST COAST THANKSGIVING DAY AND MOVES SOUTH
TO THE CARIBBEAN BY THE UPCOMING HOLIDAY WEEKEND. NO MAJOR IMPACTS
FROM THIS FEATURE EXPECT TO CONTINUE TO SUPPORT SCATTERED EAST
COAST SHOWERS THROUGH AT LEAST FRIDAY BEFORE DRIER LOW LEVEL AIR
MOVES IN OVER THE WEEKEND.

MARINE...
ROUGH MARINE CONDITIONS BEGIN TONIGHT AND CONTINUE WELL INTO
THANKSGIVING WEEK AS WINDS GUST TO NEAR 30 KNOTS AND SEAS BUILD TO
10 FEET IN THE GULF STREAM AND AS HIGH AS 8 FEET OVER THE OUTER
GULF WATERS MONDAY. A SMALL CRAFT ADVISORY WILL IN ALL LIKELIHOOD
BE ISSUED LATER TODAY FOR ALL LOCAL WATERS AND CONTINUE IN PLACE
FOR MOST OF THE WEEK. WINDS BECOME NORTHEAST MONDAY NIGHT/TUESDAY
BUT REMAIN 20-25 KNOTS WITH SEAS 7-9 FEET GULF STREAM AND 5-6 FEET
GULF OF MEXICO WATERS.

THE NEXT HIGH TIDE CYCLE IS COMING UP THIS WEEK WITH HIGHEST
ASTRONOMICAL TIDES ON WEDNESDAY AND THANKSGIVING DAY. NUISANCE
TIDAL FLOODING COULD BE AN ISSUE MOST OF THE WEEK AND COULD BE
EXACERBATED BY THE PERSISTENT ONSHORE WINDS ALONG THE ATLANTIC
COAST. STILL TOO EARLY TO TELL WHETHER WE'LL SEE ANY TIDAL
FLOODING BUT THE POSSIBILITY CERTAINLY EXISTS AND WE'LL KEEP A
CLOSE EYE ON IT DURING THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  64  74  63 /  90  50  20  20
FORT LAUDERDALE  81  65  75  65 /  90  60  20  20
MIAMI            81  65  75  64 /  90  60  20  20
NAPLES           80  61  73  56 /  90  30  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...59/RM
LONG TERM....59/RM
AVIATION...23/SK
Hazardous weather outlook, Nov 22, 3:50 AM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
350 AM EST SUN NOV 22 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
222100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
350 AM EST SUN NOV 22 2015

...LOCALIZED URBAN STREET FLOODING POSSIBLE...
...SCATTERED THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY.
OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE A DANGER WITH ANY
THUNDERSTORM.

WATERSPOUTS: WATERSPOUTS ARE POSSIBLE ON GULF AND ATLANTIC
WATERS, ESPECIALLY THIS MORNING.

WIND: GUSTY NORTH WIND OF 20-30 KT WILL LIKELY CAUSE HAZARDOUS
MARINE CONDITIONS TONIGHT ON OFFSHORE GULF AND ATLANTIC WATERS.

FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY. STREET
FLOODING MAY RESULT FROM THIS RAINFALL, MAINLY OVER URBAN AREAS.

WAVES: WAVES FOR OFFSHORE GULF AND ATLANTIC WATERS ARE LIKELY TO
BUILD TO 6 TO 8 FEET TONIGHT. THIS WILL LIKELY LEAD TO HAZARDOUS
MARINE CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTH AND NORTHEAST WINDS ARE EXPECTED MUCH OF THE WEEK.
THESE WINDS ALONG WITH HIGHER SEAS WILL LIKELY CREATE HAZARDOUS
MARINE CONDITIONS THROUGH THE WEEK. THE RISK FOR RIP CURRENTS ON
ATLANTIC BEACHES WILL INCREASE RAPIDLY MONDAY...AND LIKELY REMAIN
PRESENT THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

In the hours before

Special weather statement, Nov 22, 9:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EST SUN NOV 22 2015

FLZ066-067-070-071-221500-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-
921 AM EST SUN NOV 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR NORTHWESTERN BROWARD...SOUTHWESTERN PALM BEACH...EAST CENTRAL
COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 1000 AM EST...

* AT 920 AM EST...DOPPLER RADAR WAS TRACKING A SHOWER CAPABLE OF
  PRODUCING A FUNNEL CLOUD OVER MILE MARKER 60 ON ALLIGATOR ALLEY...
  OR 22 MILES NORTH OF MONROE STATION...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BIG CYPRESS SEMINOLE RESERVATION...MILE MARKER 60 ON ALLIGATOR
  ALLEY...MICCOSUKEE INDIAN RESERVATION...MICCOSUKEE SERVICE PLAZA...
  BIG CYPRESS NATIONAL PRESERVE AND COLLIER COUNTY REST AREA ON
  ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2633 8103 2636 8091 2628 8076 2616 8080
      2611 8092 2610 8108 2619 8113
TIME...MOT...LOC 1420Z 244DEG 21KT 2617 8104

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 6:38 AM ESTSpecial Marine WarningMFL52 min
Nov 22, 9:37 AM ESTSpecial Weather StatementMFLCollier53 min
Nov 22, 10:24 AM ESTSpecial Weather StatementMFLBroward51 min
Nov 22, 10:50 AM ESTSmall Craft AdvisoryMFL8 days
Nov 22, 11:12 AM ESTSpecial Weather StatementMFLBroward48 min
Nov 22, 11:35 AM ESTTornado WarningMFLBroward25 min
Nov 22, 12:09 PM ESTSpecial Marine WarningMFL51 min
Nov 22, 12:09 PM ESTSpecial Weather StatementMFLBroward51 min
Nov 22, 12:49 PM ESTSpecial Marine WarningMFL26 min
Nov 22, 1:08 PM ESTSpecial Marine WarningMFL52 min
Nov 22, 2:10 PM ESTSpecial Marine WarningMFL95 min
Nov 22, 2:19 PM ESTSpecial Marine WarningMFL56 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.